Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Anfranil and Seroquel

06/09/2010

Question:

I`m on seroquel 600mg/day and anafranil 12 mg/day and have developed joint pain in the fingers, thumbs, wrists,knees and toes which maybe due to the medication as joint pain is a side effect of this medication. I have two questions. 1) Does the medication cause joint pain by causing inflammation in the joints??? 2) If it does can fish oil be used to alleviate some of the joint inflammation????

Answer:

Anafranil is a brand of the drug clomipramine.


Clomipramine has reportedly caused joint pain as a side effect but the mechanism is not well defined.

Multiple studies have reported improvement in joint stiffness and tenderness with regular intake of fish oil with omega 3 fatty acids.  Benefits have been reported as additive with anti-inflammatory drugs like ibuprofen.   Better research is needed before fish oil is recommended as therapy for arthritis or other inflammatory joint pain.

Please discuss your symptoms with your own physician who can help you chose the most appropriate therapy.

The link below has more information on drugs and supplements, such as fish oil.

Related Resources:

MedlinePlus

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University